Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Wichita, KS

June 21, 2021Kingman County, Kansas

NWS Wichita, KS issued this special weather statement at Jun 21, 2021, 12:56 AM CDT for Kingman County, Kansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2021, 12:56 AM CDT (05:56 UTC)
Expired
Jun 21, 2021, 1:45 AM CDT
In force
49 min
Issued by
NWS Wichita, KS

County Kingman County, KS

The radar

The Wichita radar (KICT), 64 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2021-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 375 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2021-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
375 J/kg
Mixed-layer CIN
-333 J/kg
Mixed-layer LCL
2510 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

678 
WWUS83 KICT 210556
SPSICT

Special Weather Statement
National Weather Service Wichita KS
1256 AM CDT Mon Jun 21 2021
 
KSZ082-210645-
Kingman KS-
1256 AM CDT Mon Jun 21 2021

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Central Kingman County in south central Kansas...

* Until 145 AM CDT.

* At 1254 AM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles east of Cunningham, or 11
  miles west of Kingman...moving southeast at 15 mph.

hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.

* Locations impacted include...
  Kingman, Cunningham, Murdock, Willowdale, Cleveland, Penalosa and
  Kingman Airport.

LAT...LON 3773 9801 3752 9787 3745 9846 3773 9847
TIME...MOT...LOC 0555Z 304DEG 12KT 3768 9831 

$$

JAKUB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jun 21, 12:19 AM CDT, 37 minutes earlier.

Area forecast discussion, Jun 21, 12:19 AM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1219 AM CDT Mon Jun 21 2021

.SHORT TERM...(This evening through Tuesday night)
Issued at 325 PM CDT Sun Jun 20 2021

Main concern in the short term is the potential for strong to
marginally severe convection this evening in the vicinity of the
slow moving surface cold front. This activity will be followed up by
more widespread showers and isolated strong storms overnight across
the area.

For this evening, while sfc convergence along the front does
increase, majority of models keep the area somewhat capped all
along the front, with less capping as you move northeast along the
front. Thus thinking the first round of storms this evening
remain more widely scattered in nature, though can't rule out the
potential for storms to unzip along the boundary from the
northeast. The main threat with any storms that develop in this
period will be damaging winds due to very strong low level lapse
rates/inverted V structure in the vertical thermal profile. This
results in prefrontal DCAPE values of near 1800 J/kg. There will
be a brief period where favorable shear will overlap and increase
the isolated large hail potential early evening.

Later tonight, more widespread shower and storms are expected to
redevelop along the mid level baroclinic zone which will be laying
across the CWA. This zone will slowly work south throughout the
night. Isolated rowdy storms will definitely be possible as
models continue to advertise 1000-1500 MUCAPE mainly across
southern KS. Further north, central KS will lose most MUCAPE
pretty quick, so thinking showers and generic storms there.

Area wide, shear will be the limiting factor. Can't rule out a
severe wind gust or two making it to the ground overnight given the
inverted V sounding just above the sfc. However with somewhat messy
multicell activity and perhaps a few short lived bowing segments,
thinking majority of the night time activity should remain in the
sub-severe category. Expect showers/storms to linger across the area
tomorrow morning, and perhaps into tomorrow afternoon across
southeast KS as an area of positive vorticity advection sweeps
through the area.

Quite the noticeable temperature change can be expected tomorrow
as highs will be limited to the 70s area wide with comfortable
dew points in the 50s. Another near to below normal high temp day
is expected Tuesday. The relief from the heat will be short lived
as upper ridging builds mid week.

.LONG TERM...(Wednesday through Sunday)
Issued at 325 PM CDT Sun Jun 20 2021

Summer returns mid week as upper ridging gets underway across the
Plains brining 90s and 100s temps back to the area. On the heels of
the ridge is a shortwave trough which is set to move through
northern mid america by the weekend, driving another cold front and
another round of meaningful precipitation chances to the region.
Of note the GFS is an outlier and brings a rather deep trough over
the four corners region by Saturday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1217 AM CDT Mon Jun 21 2021

Precipitation has expanded rapidly in the past hour as a result of
synoptic scale lift from approaching upper trough. Will included
temporary thunderstorms with gusts around 35KTS for a few hours,
before transitioning to VCSH. Low-mid clouds will dissipate as
synoptic scale subsidence overspreads the area during the day,
with winds going light and variable around sunset. -Howerton

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    64  76  57  84 /  60  90   0   0
Hutchinson      63  77  57  85 /  70  70   0   0
Newton          62  76  56  83 /  60  80   0   0
ElDorado        62  74  54  81 /  60  80   0   0
Winfield-KWLD   65  74  55  82 /  50  80   0   0
Russell         60  79  58  87 /  70  50   0   0
Great Bend      61  79  58  85 /  60  60   0   0
Salina          62  79  58  87 /  50  40   0   0
McPherson       62  77  56  85 /  60  60   0   0
Coffeyville     68  75  53  81 /  50  80   0   0
Chanute         65  74  53  81 /  60  70   0   0
Iola            64  74  53  81 /  70  60   0   0
Parsons-KPPF    67  74  53  81 /  60  70   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...KMB
LONG TERM...KMB
AVIATION...PJH
Hazardous weather outlook, Jun 20, 4:34 PM CDT, 8 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
434 PM CDT Sun Jun 20 2021

KSZ032-033-047>053-067>072-082-083-091>096-098>100-212145-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
434 PM CDT Sun Jun 20 2021

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

Scattered thunderstorms are expected to develop along a southward
moving cold front mainly after 6 PM this evening. Storms may be strong
to severe weather with damaging winds up to 65 mph,nickel size
hail, and isolated quarter sized hail.

Scattered storms are expected to redevelop after midnight across
central, south central and southeast Kansas. A few storms across
southern Kansas may be strong with wind gusts up to 55 mph and dime
size hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Lingering showers and storms will be possible Monday morning across
southern Kansas. A storm or two may be strong with wind gusts to 55
mph and dime size hail.

Storms will be possible again for Wednesday through Saturday across
the region. Please check later outlooks for updated information.

Heat indices will approach 100 degrees on Wednesday, and 100 to 105
degrees on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

In the hours before

Special weather statement, Jun 20, 8:43 PM CDT, 4 hours 13 minutes before
Special Weather Statement
National Weather Service WICHITA KS
843 PM CDT Sun Jun 20 2021

KSZ069-093-210230-
Butler KS-Cowley KS-
843 PM CDT Sun Jun 20 2021

The National Weather Service in WICHITA has issued a

* Significant Weather Advisory for...
  Southern Butler County in south central Kansas...
  Northeastern Cowley County in south central Kansas...

* Until 930 PM CDT.

* At 842 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm near Leon...moving southeast at 30
  mph.

hail up to the size of nickels...and wind gusts up to 50 mph will be
possible with this storm.

* Locations impacted include...
  Douglass, Leon, Atlanta, Latham and Beaumont.

LAT...LON 3751 9712 3763 9688 3777 9675 3771 9653
      3734 9653
TIME...MOT...LOC 0143Z 295DEG 25KT 3766 9672

COOK
Special weather statement, Jun 20, 8:49 PM CDT, 4 hours 7 minutes before
Special Weather Statement
National Weather Service WICHITA KS
849 PM CDT Sun Jun 20 2021

KSZ070-071-094-095-210245-
Wilson KS-Greenwood KS-Woodson KS-Elk KS-
849 PM CDT Sun Jun 20 2021

The National Weather Service in WICHITA has issued a

* Significant Weather Advisory for...
  Northwestern Wilson County in southeastern Kansas...
  Greenwood County in southeastern Kansas...
  Woodson County in southeastern Kansas...
  Northern Elk County in southeastern Kansas...

* Until 945 PM CDT.

* At 846 PM CDT...National Weather Service meteorologists were
  tracking strong thuhderstorms across the advised area.  These
  storms were moving southeast at 30 mph.

hail up to the size of nickels...and wind gusts up to 50 mph will be
possible with these storms.

* Locations impacted include...
  Eureka, Yates Center, Howard, Toronto, Severy, Buffalo, Fall River,
  Neosho Falls, Climax, Virgil, Coyville, Eureka City Lake, Eureka
  Airport, Toronto Lake, Batesville, Rose, Fall River State Park,
  Fall River Lake, Cross Timbers State Park and Piedmont.

LAT...LON 3735 9652 3786 9652 3804 9595 3804 9552
      3774 9553
TIME...MOT...LOC 0148Z 295DEG 25KT 3787 9617

COOK
Special weather statement, Jun 20, 9:39 PM CDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service WICHITA KS
939 PM CDT Sun Jun 20 2021

KSZ095-096-210345-
Wilson KS-Neosho KS-
939 PM CDT Sun Jun 20 2021

The National Weather Service in WICHITA has issued a

* Significant Weather Advisory for...
  Wilson County in southeastern Kansas...
  Southwestern Neosho County in southeastern Kansas...

* Until 1045 PM CDT.

* At 938 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm near Altoona, or 7 miles northeast
  of Fredonia...moving southeast at 35 mph.

hail up to the size of nickels...and wind gusts up to 50 mph will be
possible with this storm.

* Locations impacted include...
  Neodesha, Fredonia, Thayer, Altoona, Galesburg, Benedict, New
  Albany, Lake Parsons and Buxton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.

&&

LAT...LON 3738 9532 3738 9590 3740 9595 3748 9597
      3757 9596 3769 9569 3746 9524
TIME...MOT...LOC 0239Z 308DEG 31KT 3758 9569

COOK
Special weather statement, Jun 20, 9:44 PM CDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service WICHITA KS
944 PM CDT Sun Jun 20 2021

KSZ093-210315-
Cowley KS-
944 PM CDT Sun Jun 20 2021

The National Weather Service in WICHITA has issued a

* Significant Weather Advisory for...
  Northwestern Cowley County in south central Kansas...

* Until 1015 PM CDT.

* At 942 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm near Udall...moving southeast at 25
  mph.

hail up to the size of nickels...and wind gusts up to 50 mph will be
possible with this storm.

* Locations impacted include...
  Winfield, Udall, Atlanta, Rock and Winfield City Lake.

LAT...LON 3735 9715 3748 9715 3748 9682 3745 9671
      3720 9685
TIME...MOT...LOC 0244Z 294DEG 22KT 3745 9711

COOK
Special weather statement, Jun 21, 12:25 AM CDT, 31 minutes before
Special Weather Statement
National Weather Service Wichita KS
1225 AM CDT Mon Jun 21 2021

KSZ069-083-210615-
Butler KS-Sedgwick KS-
1225 AM CDT Mon Jun 21 2021

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Southern Butler County in south central Kansas...
  Northeastern Sedgwick County in south central Kansas...

* Until 115 AM CDT.

* At 1224 AM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm near Benton...moving southeast at 30
  mph.

hail up to the size of dimes will be possible with this storm.

* Locations impacted include...
  Wichita, El Dorado, Andover, Augusta, Park City, Bel Aire, Rose
  Hill, Douglass, Towanda, Benton, Whitewater, Kechi, Potwin,
  Northeast Wichita, Santa Fe Lake, El Dorado State Park, Augusta
  Municipal Airport, El Dorado Airport, El Dorado Lake and Jabara
  Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3778 9736 3791 9723 3791 9716 3792 9715
      3798 9715 3782 9664 3750 9704
TIME...MOT...LOC 0525Z 303DEG 25KT 3775 9714

JAKUB
Special weather statement, Jun 21, 12:56 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
1256 AM CDT Mon Jun 21 2021

KSZ082-210645-
Kingman KS-
1256 AM CDT Mon Jun 21 2021

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Central Kingman County in south central Kansas...

* Until 145 AM CDT.

* At 1254 AM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles east of Cunningham, or 11
  miles west of Kingman...moving southeast at 15 mph.

hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.

* Locations impacted include...
  Kingman, Cunningham, Murdock, Willowdale, Cleveland, Penalosa and
  Kingman Airport.

LAT...LON 3773 9801 3752 9787 3745 9846 3773 9847
TIME...MOT...LOC 0555Z 304DEG 12KT 3768 9831

JAKUB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:14 PM CDTSpecial Weather StatementICTGreenwood31 min
Jun 20, 8:43 PM CDTSpecial Weather StatementICTButler47 min
Jun 20, 8:49 PM CDTSpecial Weather StatementICTGreenwood, Woodson56 min
Jun 20, 9:39 PM CDTSpecial Weather StatementICTWilson66 min
Jun 20, 9:44 PM CDTSpecial Weather StatementICTCowley31 min
Jun 21, 12:25 AM CDTSpecial Weather StatementICTButler50 min
Jun 21, 1:10 AM CDTSpecial Weather StatementICTButler50 min
Jun 21, 1:19 AM CDTSpecial Weather StatementICTHarper56 min
Jun 21, 2:14 AM CDTSpecial Weather StatementICTButler46 min

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.